Thyroid medication - ProTeacher Community




      
Home Join Now Search My Favorites
Help


      Teachers' Lounge


Thyroid medication

>

Reply
 
Thread Tools
checkerjane checkerjane is offline
 
Joined: Jan 2010
Posts: 611
Senior Member

checkerjane
 
Joined: Jan 2010
Posts: 611
Senior Member
Thyroid medication
Old 07-02-2020, 08:18 PM
  #1

Mine was a smidge low, so my doc prescribed Thyroid NP. I think that might be the generic name?

Iíve been on it a little over a week, and I can honestly say I feel worse. I feel like Iím having a lot of side effects.

My stomach is messed up; Iím getting flushed and red faced for no reason; Iím tired; Iím having headaches; and I just feel kind of disconnected. Itís hard to explain, kind of foggy headed and not ďwithĒ it.

I knew it wouldnít be a magic bullet, but I wasnít really expecting this. I know theyíll probably go away once my body gets used to it, but right now itís no fun.


checkerjane is offline   Reply With Quote

GreyhoundGirl's Avatar
GreyhoundGirl GreyhoundGirl is offline
 
Joined: Nov 2008
Posts: 22,873
Senior Member

GreyhoundGirl
 
GreyhoundGirl's Avatar
 
Joined: Nov 2008
Posts: 22,873
Senior Member

Old 07-02-2020, 08:27 PM
  #2

I would call right now. That's not normal. I've never had those side effects and I've increased my thyroid meds a number of times (I just increased last week as a matter of fact). I'm on Levothyroxine and I do really well on it. I just increase as needed.

I hope you feel better soon.

https://www.rxlist.com/levoxyl-side-...rug-center.htm
GreyhoundGirl is offline   Reply With Quote
TeacherPK6's Avatar
TeacherPK6 TeacherPK6 is offline
 
Joined: Nov 2013
Posts: 4,243
Senior Member

TeacherPK6
 
TeacherPK6's Avatar
 
Joined: Nov 2013
Posts: 4,243
Senior Member

Old 07-02-2020, 08:28 PM
  #3

I'm sorry! Have you asked your doctor about those side effects? Perhaps it's a sign your dose needs adjusting (I have no idea). Hope you feel better soon!
TeacherPK6 is offline   Reply With Quote
Ima Teacher's Avatar
Ima Teacher Ima Teacher is offline
 
Joined: Aug 2005
Posts: 30,074
Senior Member

Ima Teacher
 
Ima Teacher's Avatar
 
Joined: Aug 2005
Posts: 30,074
Senior Member

Old 07-02-2020, 08:40 PM
  #4

They just increased my momís thyroid medication. She complained about headaches when she doesnít normally get them. Otherwise, sheís had more energy and felt better.

Iíd call the doctor and report the issues. Or the pharmacy, too. I once had an allergic reaction to a medication, and the doctorís office was closed. The pharmacy was able to call the doctor and get the issue resolved. They had an on-call number I didnít have.
Ima Teacher is offline   Reply With Quote
checkerjane checkerjane is offline
 
Joined: Jan 2010
Posts: 611
Senior Member

checkerjane
 
Joined: Jan 2010
Posts: 611
Senior Member

Old 07-02-2020, 08:40 PM
  #5

Quote:
I would call right now. That's not normal. I've never had those side effects and I've increased my thyroid meds a number of times (I just increased last week as a matter of fact). I'm on Levothyroxine and I do really well on it. I just increase as needed.

I hope you feel better soon.

https://www.rxlist.com/levoxyl-side-.
Iíll call ASAP in the morning! Thanks for the info.


checkerjane is offline   Reply With Quote
checkerjane checkerjane is offline
 
Joined: Jan 2010
Posts: 611
Senior Member

checkerjane
 
Joined: Jan 2010
Posts: 611
Senior Member

Old 07-02-2020, 08:44 PM
  #6

Quote:
I'm sorry! Have you asked your doctor about those side effects? Perhaps it's a sign your dose needs adjusting (I have no idea). Hope you feel better soon!
Thank you! Iím calling tomorrow morning.

Quote:
They just increased my momís thyroid medication. She complained about headaches when she doesnít normally get them. Otherwise, sheís had more energy and felt better.

Iíd call the doctor and report the issues. Or the pharmacy, too. I once had an allergic reaction to a medication, and the doctorís office was closed. The pharmacy was able to call the doctor and get the issue resolved. They had an on-call number I didnít have.
I think thatís one reason why feeling crappy with this sucks. Iím supposed to feel better...not worse.
checkerjane is offline   Reply With Quote
Lottalove's Avatar
Lottalove Lottalove is offline
 
Joined: Apr 2007
Posts: 7,224
Senior Member

Lottalove
 
Lottalove's Avatar
 
Joined: Apr 2007
Posts: 7,224
Senior Member
I am also on Thyroid meds
Old 07-03-2020, 04:33 AM
  #7

I use Thyroid Armour.

https://www.webmd.com/drugs/2/drug-3...d-oral/details

Do call. But, it may also be that it has not been in your system long enough. It could be that it is not the best product for you.
Lottalove is offline   Reply With Quote
ar719's Avatar
ar719 ar719 is offline
 
Joined: May 2009
Posts: 2,492
Senior Member

ar719
 
ar719's Avatar
 
Joined: May 2009
Posts: 2,492
Senior Member

Old 07-03-2020, 04:53 AM
  #8

I use Synthroid. Interestingly, I had been on the same dose forever through my primary care Dr. I went to an endocrinologist- she kept me on the same amount but told me to take it 5 out of 7 days and scores changed.... who knew?
ar719 is offline   Reply With Quote
cutecat's Avatar
cutecat cutecat is offline
 
Joined: Apr 2008
Posts: 1,159
Senior Member

cutecat
 
cutecat's Avatar
 
Joined: Apr 2008
Posts: 1,159
Senior Member

Old 07-03-2020, 05:13 AM
  #9

I take Levothyroxine. I have been on it for years with no noticeable side effects. This past February I was exhausted all the time and gaining weight. My doctor did blood work and then upped my Levothyroxine by a small amount. About a week in to taking the higher dosage of Levothyroxine, I would sweat profusely then be shaking so hard my teeth were chattering. I also experienced intermittent chest pain and increased anxiety. At the same time however, I also had cold symptoms (sore throat, runny nose). I called my doctor but by then our whole state was in the COVID19 shutdown. When I explained my symptoms, she said she doubted these symptoms were related to the medication. She also told me to stay in, drink lots of fluids and call her if things got worse. A month later, I was fine. Now, I know those "side effects" which began in early March were related to being sick, not the slight medication increase. So give your doctor a call and explain the side effects. Your doctor will be able determine if it is the meds or maybe a summer cold or bug. It will get better!
cutecat is offline   Reply With Quote
MAsped's Avatar
MAsped MAsped is offline
 
Joined: Nov 2010
Posts: 12,559
Senior Member

MAsped
 
MAsped's Avatar
 
Joined: Nov 2010
Posts: 12,559
Senior Member

Old 07-03-2020, 05:42 AM
  #10

I hope you get your meds readjusted so you can feel better!

My fiance' has been on thyroid meds his whole life. Don't know which was the latest he's been taking, but it's either Levothyroxine or Synthroid. He wants to be completely off prescription meds and take supplements instead. Is that even possible? He just started taking these now:

https://www.lifeextension.com/vitami...action-thyroid


MAsped is offline   Reply With Quote
annie_g's Avatar
annie_g annie_g is offline
 
Joined: Dec 2007
Posts: 6,798
Senior Member

annie_g
 
annie_g's Avatar
 
Joined: Dec 2007
Posts: 6,798
Senior Member

Old 07-03-2020, 07:34 AM
  #11

MAsped, when your thyroid isn't working, you need to take replacement hormones. I don't think it is ever going to be possible to go off them, because your thyroid won't start working again. Obviously, consult a doctor. I've been taking levothyroxine since I was about 12. Sometimes it takes some adjustments to get to the right dose.
annie_g is offline   Reply With Quote
MAsped's Avatar
MAsped MAsped is offline
 
Joined: Nov 2010
Posts: 12,559
Senior Member

MAsped
 
MAsped's Avatar
 
Joined: Nov 2010
Posts: 12,559
Senior Member

Old 07-03-2020, 09:18 AM
  #12

annie_g, thanks for answering. My fiance' needs to get more in gear about this stuff. He was raised by uncaring parents who didn't give an S about him, so I guess he never took his condition as seriously as he should have. He should have been under the care of an endoctrinologist all his life about this, not some general dr.
MAsped is offline   Reply With Quote
tatapatch tatapatch is offline
 
Joined: Jun 2009
Posts: 308
Full Member

tatapatch
 
Joined: Jun 2009
Posts: 308
Full Member
It is possible
Old 07-03-2020, 01:44 PM
  #13

It is possible to get off of them.. I was on synthroid. I lost quite a bit of weight and my dr. took me off (gradually). Now I feel great.
tatapatch is offline   Reply With Quote
MAsped's Avatar
MAsped MAsped is offline
 
Joined: Nov 2010
Posts: 12,559
Senior Member

MAsped
 
MAsped's Avatar
 
Joined: Nov 2010
Posts: 12,559
Senior Member

Old 07-04-2020, 05:43 AM
  #14

tatapatch, interesting. But in your case, was it that the meds were such a detriment and did nothing good, so it was better to be off them altogether?
MAsped is offline   Reply With Quote

Join the conversation! Post as a guest or become a member today. New members welcome!

Reply

 

>
Teachers' Lounge
Thread Tools




Sign Up Now

Sign Up FREE | ProTeacher Help | BusyBoard

All times are GMT -8. The time now is 11:28 PM.

Copyright © 2019 ProTeacher®
For individual use only. Do not copy, reproduce or transmit.
source: www.proteacher.net
13